zbMATH — the first resource for mathematics

Forcing in Łukasiewicz predicate logic. (English) Zbl 1170.03013
This paper studies the notion of forcing for Łukasiewicz predicate logic along the lines of Robinson’s forcing in classical model theory. First, the basic notions and results on the syntax and semantics of Łukasiewicz propositional logic (Ł\(_\infty\)) and Łukasiewicz predicate logic (Ł\(\forall\)) are given. Finite forcing for Ł\(\forall\) is introduced as a translation of Keisler’s forcing. Finitely generic structures are defined and a many-valued version of the Generic Model Theorem is proved. Infinite forcing values of sentences in Ł\(\forall\) are introduced as a semantical concept arising from A. Robinson’s infinite forcing in classical model theory [“Infinite forcing in model theory”, in: Proc. 2nd Scandinav. Logic Sympos. 1970, Stud. Log. Found. Math. 63, 317–340 (1971; Zbl 0222.02057)]. A number of results describe the behavior of this new semantics w.r.t. the logical operations of Ł\(\forall\). Finally, infinitely generic structures are introduced, and it is shown that any Ł\(\forall\) structure can be embedded in a generic one. This provides the existence of generic structures, as well as the existence of existentially complete structures. A global characterization of the class of generic models is given.
Previous knowledge of classical forcing is not required to understand this article. Definitions are built from scratch and detailed proofs are given.

03B50 Many-valued logic
03B22 Abstract deductive systems
03C25 Model-theoretic forcing
Full Text: DOI
[1] Barwise, J.; Robinson, A., ‘completing theories by forcing’, Annals of Mathematical logic, 2, 119-142, (1970) · Zbl 0222.02058
[2] Belluce, P.; Di Nola, A., ‘the MV-algebra of first order łukasiewicz logic’, Tatra Mountains Mathematicals Publications, 27, 7-22, (2003) · Zbl 1064.03015
[3] Belluce, P.; Di Nola, A., ‘simplicial structures in MV-algebras and logic’., Journal of Symbolic Logic, 72, 584-600, (2007) · Zbl 1119.03067
[4] Blok,W. J., and D. Pigozzi, ‘Algebraizable logics’, Memoirs of American Mathematics Society 396(77), 1989. · Zbl 0664.03042
[5] Chang, C.C., ‘algebraic analysis of many valued logic’, Trans. Amer. Math. Soc, 88, 467-490, (1958) · Zbl 0084.00704
[6] Chang, C.C., ‘A new proof of the completeness of the łukasiewicz axioms, Transactions of the American Mathematical Society, 93, 74-80, (1959) · Zbl 0093.01104
[7] Chang, C.C., ‘the axiom of comprehension in infinite valued logic’, Math. Scand, 93, 9-30, (1963) · Zbl 0137.00501
[8] Chang, C.C., ‘omitting types of prenex formulas’, Journal of Symbolic Logic, 32, 61-74, (1967) · Zbl 0161.00503
[9] Cignoli, R., I.M.L. D’Ottaviano,and D. Mundici, Algebraic Foundations of Many-valued Reasoning, volume 7 of Trends in Logic, Studia Logica Library, Kluwer Academic, 2000. · Zbl 0161.00503
[10] Cintula, P.; Hájek, P., ‘on theories and models in fuzzy predicate logics’, Journal of Symbolic Logic, 71, 863-880, (2006) · Zbl 1111.03030
[11] Fenstad, J.E., ‘on the consistency of the axiom of comprehension in the łukasiewicz infinite valued logic’, Math. Scand., 14, 65-74, (1964) · Zbl 0134.01601
[12] Hájek,P., Metamathematics of Fuzzy Logic, volume 4 of Trends in Logic, Studia Logica Library, Kluwer Academic, Berlin, 1998. · Zbl 0084.00704
[13] Hájek, P., ‘on arithmetic in the Cantor-łukasiewicz fuzzy set theory’, Archive for Mathematical Logic, 44, 763-782, (2005) · Zbl 1096.03064
[14] Hájek, P., and Z. Haniková, ‘A set theory within fuzzy logic’, in Proceedings of 31st IEEE ISMVL, Warsaw, 2001, pp. 319-324.
[15] Hájek, P., and Z. Haniková, ‘A development of set theory in fuzzy logic’, in M. Fitting and E. Orłowska (eds.), Beyond Two: Theory and Applications of Multiple-Valued Logic. Physica-Verlag, Heidelberg, 2003, pp. 273-285. · Zbl 1096.03064
[16] Hájek, P.; Paris, J.; Shepherdson, J.C., ‘rational pavelka logic is a conservative extension of łukasiewicz logic’, Journal of Symbolic Logic, 65, 669-682, (2000) · Zbl 0971.03025
[17] Hirschfeld, J., and W. H. Wheeler, Forcing, arithmetic, division rings, Lectures Notes in Mathematics, Springer, 1975. · Zbl 0304.02024
[18] Keisler, H. J., ‘Forcing and the omitting types theories’, in Studies in Model Theory, volume 8 of MAA Studies in Math, Buffalo, N.Y., 1973, pp. 96-133. · Zbl 1119.03067
[19] Keisler, H. J., ‘Forcing in model theory’, Journal of Symbolic Logic 40(4):633-634, December 1975.
[20] Lablaniquie, J.-C., ‘forcing infini et theoreme d’omission des types de chang’, Ann. Sci. Univ. Clermont, Ser. Math., 16, 27-31, (1978) · Zbl 0397.03016
[21] Łukasiewicz, J., and A. Tarski, ‘Untersuchungenüber den Aussagenkalkül’, Comptes Rendus de la Societe de Sciences et des Letters de Varsovie iii(23):1-21, 1930. · Zbl 1111.03030
[22] MCNaughton, R., ‘A theorem about infinite-valued sentential logic’, Journal of Symbolic Logic, 16, 1-13, (1951) · Zbl 0043.00901
[23] Mundici, D., ‘interpretation of AFC? algebras in łukasiewicz sentential calculus’, Journal of Functional Analysis, 65, 15-63, (1986) · Zbl 0597.46059
[24] Murinová, P., and V. Novák, ‘Omitting types in fuzzy predicate logic’, in Proc. of 26th Linz Seminar on Fuzzy Set Theory, 2007. · Zbl 1111.03030
[25] Ragaz, M. E., Arithmetische Klassification von Formelnmenge der unendlichwertigen Logik, PhD thesis, ETH Zrich, 1981. · Zbl 0516.03011
[26] Robinson, A., ‘Forcing in model theory’, in Actes du Congr‘es International des Math´ematiciens, Nice, volume 1, Gauthier-Villars, Paris, 1970, pp. 145-150. · Zbl 1064.03015
[27] Robinson, A., ‘Infinite forcing in model theory’, in Proceedings of the Second Scandinavian Logic Symposium (Oslo, 1970), volume 63 of Studies in Logic and the Foundations of Mathematics, North-Holland, Amsterdam, 1971, pp. 317-340.
[28] Rose, A., and J. B. Rosser, ‘Fragments of many-valued statement calculi’, Transactions of the American Mathematical Society 87(1):1-53, January 1958. · Zbl 0085.24303
[29] Scarpellini, B., ‘die nichtaxiomatisierbarkeit des unendlichwertigen pradikatenkalkuls von łukasiewicz’, Journal of Symbolic Logic, 27, 159-170, (1962) · Zbl 0112.24503
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.